Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Dermatological Medicine
Volume 2014, Article ID 853281, 4 pages
http://dx.doi.org/10.1155/2014/853281
Case Report

Drug Reaction with Eosinophilia and Systemic Symptoms: DRESS following Initiation of Oxcarbazepine with Elevated Human Herpesvirus-6 Titer

1Department of Medicine, Tripler Army Medical Center, Honolulu, HI 96859, USA
2Dermatology Service, Tripler Army Medical Center, Honolulu, HI 96859, USA

Received 24 August 2013; Accepted 17 November 2013; Published 12 February 2014

Academic Editors: X.-H. Gao, S. Kawara, and I. Kurokawa

Copyright © 2014 Seth L. Cornell et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Bigby, S. Jick, H. Jick, and K. Arndt, “Drug-induced cutaneous reactions. A report from the Boston collaborative drug surveillance program on 15,438 consecutive inpatients, 1975 to 1982,” The Journal of the American Medical Association, vol. 256, no. 24, pp. 3358–3363, 1986. View at Google Scholar · View at Scopus
  2. J. C. Roujeau and R. S. Stern, “Severe adverse cutaneous reactions to drugs,” The New England Journal of Medicine, vol. 331, no. 19, pp. 1272–1285, 1994. View at Publisher · View at Google Scholar · View at Scopus
  3. H. Bocquet, M. Bagot, and J. C. Roujeau, “Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS),” Seminars in Cutaneous Medicine and Surgery, vol. 15, no. 4, pp. 250–257, 1996. View at Google Scholar · View at Scopus
  4. T. D. Jones and J. L. Jacobs, “Treatment of obstinate chorea with nirvanol,” The Journal of the American Medical Association, vol. 99, pp. 18–21, 1932. View at Google Scholar
  5. S. Saltzstein and L. Ackerman, “Lymphadenopathy induced by anticonvulsant drugs mimicking clinically and pathologically malignant lymphomas,” Cancer, vol. 12, pp. 164–182, 1959. View at Google Scholar
  6. S. H. Kardaun, A. Sidoroff, L. Valeyrie-Allanore et al., “Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist?” British Journal of Dermatology, vol. 156, no. 3, pp. 609–611, 2007. View at Publisher · View at Google Scholar · View at Scopus
  7. F. Fiszenson-Albala, V. Auzerie, E. Mahe et al., “A 6-month prospective survey of cutaneous drug reactions in a hospital setting,” British Journal of Dermatology, vol. 149, no. 5, pp. 1018–1022, 2003. View at Publisher · View at Google Scholar · View at Scopus
  8. N. H. Shear and S. P. Spielberg, “Anticonvulsant hypersensitivity syndrome. In vitro assessment of risk,” Journal of Clinical Investigation, vol. 82, no. 6, pp. 1826–1832, 1988. View at Google Scholar · View at Scopus
  9. V. Descamps, A. Valance, C. Edlinger et al., “Association of human herpesvirus 6 infection with drug reaction with eosinophilia and systemic symptoms,” Archives of Dermatology, vol. 157, pp. 934–940, 2007. View at Google Scholar
  10. K. S. Fields, M. J. Petersen, E. Chiao, and P. Tristani-Firouzi, “Case reports: treatment of nevirapine-associated dress syndrome with intravenous immune globulin (IVIG),” Journal of Drugs in Dermatology, vol. 4, no. 4, pp. 510–513, 2005. View at Google Scholar · View at Scopus
  11. P. Cacoub, P. Musette, V. Descamps et al., “The DRESS syndrome: a literature review,” The American Journal of Medicine, vol. 124, no. 7, pp. 588–597, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. Y. C. Chen, C. Y. Chang, Y. T. Cho et al., “Long-term sequelae of drug reaction with eosinophilia and systemic symptoms: a retrospective cohort study from Taiwan,” Journal of the American Academy of Dermatology, vol. 68, pp. 459–465, 2013. View at Google Scholar